Tennessee, 2022

Hail and Damaging Wind in Tennessee, June 26, 2022

June 26, 2022 · NWS OHX · 2 events in 2 counties and zones

Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 26. A couple of reports of large hail and wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 26. A couple of reports of large hail and wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 8:09 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 26, 8:09 AM CST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Nashville TN
909 AM CDT Sun Jun 26 2022

...New UPDATE...

.UPDATE...
Issued at 900 AM CDT Sun Jun 26 2022

Convection weakening to our northwest this morning. Cloud
coverage, however, has increased across the mid state. Will ramp
up the sky coverage to reflect this. Max temps will need to be
lowered as well. Will lower them 2 degrees for most areas, maybe a
little more northwest.

Still expecting strong storms this afternoon. A lot will hinge on
the strength of the afternoon surface based capes. Organization
and forcing should be pretty good. Not much shear to speak of.
Looks like mostly a wind threat.

So for the update will add to the sky cover and lower temps. Still
looks like showers and tstms for this afternoon in the likely pop
range. Model areal qpf averages chime in at about 3/4" east of
I-65, 1/4" to 1/2" west.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 145 AM CDT Sun Jun 26 2022

Very warm and humid this morning across the midstate with current
temperatures in the 70s to low 80s, with dewpoints in the upper
60s and low 70s. A few tiny showers have been noted at times
across our north-central counties, which are likely occurring due
to weak WAA in the low levels as shown on forecast soundings.
Expecting these isolated showers to continue moving southward
through sunrise before WAA weakens later this morning.

Another hot and humid day is anticipated for our Sunday, although
not quite as toasty as yesterday due to an incoming cold front.
This front is expected to sink southward and spark scattered
showers and thunderstorms by midday across Kentucky, which will
then continue southward across Middle Tennessee and expand in
coverage through the afternoon/evening before moving out of the
area Sunday night. High likely pops appear warranted as all
guidance shows fairly widespread coverage of showers and storms.
Forecast soundings continue to show moderate MLCAPE up to 1500
J/Kg by this afternoon, but poor mid level lapse rates and weak
to non-existent shear. However, PWATs around the 2 inch mark
along with DCAPE near 1000 J/Kg suggests some storms will produce
wet microbursts with potentially damaging winds. SPC has
highlighted nearly our entire area in a marginal risk for later
today, which seems reasonable.

00Z model suite has trended faster with shower and thunderstorm
activity moving out of the area Sunday night, keeping Monday dry
across the midstate - and have therefore reduced pops
accordingly. Monday and Tuesday will be considerably cooler and
less humid than we have seen recently, with highs only in the
upper 70s and 80s, lows in the 50s to low 60s, and dewpoints
mainly in the 50s.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 145 AM CDT Sun Jun 26 2022

Heat and humidity unfortunately begin rising anew starting
Wednesday and continuing through the rest of the week into next
weekend as upper level ridging builds northward from the Gulf
Coast. Highs will return to the low to mid 90s with dewpoints
rising back into the 60s and eventually the 70s. However, this H5
ridge will not be as stout as what we saw last week and allow for
some diurnal showers and thunderstorms each day with slight to
low chance pops. Upper ridge strengthens further by the end of
and after the current forecast period per the latest GFS/ECMWF,
so a return to the upper 90s is possible by the July 4th holiday.

&&

.AVIATION...
(12Z TAFS)
Issued at 601 AM CDT Sun Jun 26 2022

A mass of showers and thunderstorms is moving southeast from KY.
Models are showing these to dissipate really before they reach
CKV. These will be worth watching as the air mass across middle
TN is unstable. Still expecting storms to fire later this
afternoon with the front. Even with the front moving through
CIGs/VISs should stay VFR except in and around thunderstorms.
Have tried to time the storms associated with the front from west
to east. The instability will weaken after 02-04Z for CKV/BNA/MQY
but it is possible showers will stick around until later. A few
afternoon and evening storms could become strong to severe. Once
the front moves through CSV around 04Z a few showers may linger.
Expect CIGs to become MVFR overnight for CKV/BNA/MQY and IFR/LIFR
for CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      94  69  86  62 /  70  60   0   0
Clarksville    90  65  83  59 /  60  30   0   0
Crossville     85  63  78  56 /  70  70  20   0
Columbia       94  67  85  60 /  70  60   0   0
Cookeville     91  65  82  59 /  70  70  10   0
Jamestown      87  63  78  55 /  70  70  20   0
Lawrenceburg   92  67  84  60 /  70  70   0   0
Murfreesboro   94  67  85  60 /  70  60   0   0
Waverly        92  65  84  60 /  60  40   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......21
SHORT TERM...Shamburger
LONG TERM....Shamburger
AVIATION.....12
Hazardous weather outlook, Jun 26, 12:47 AM CST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
147 AM CDT Sun Jun 26 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-270700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
147 AM CDT Sun Jun 26 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee this afternoon and evening as a cold front moves
southward from Kentucky. Some storms could be strong to severe with
high winds, hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Please
relay any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Shamburger

The radar

The Ft Campbell radar (KHPX), 124 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Perry

When
June 26, 12:12 PM CST
Where
Perry County, 4.03 mi NW of Pine View
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.773, -87.979

Twitter tSpotter photo showed a boat dock was flipped over in the Roans Creek area.

Hail, Cannon

When
June 26, 6:10 PM CST
Where
Cannon County, 0.1 mi E of Talome
Measured
1 in hail
Reported by
Social Media
Coordinates
35.900, -86.028

Twitter tSpotter report and photo showed hail up to quarter size fell in the Gassaway community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042342, 1042343.